Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 34, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 25, 2004, 5:17 AM CDT for Crockett County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2004, 5:17 AM CDT (10:17 UTC)
- Expired
- Jun 25, 2004, 9:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Crockett County, TX
The radar
The Midland/Odessa radar (KMAF), 126 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 10.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1672 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1674 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 251019 FFWSJT TXC105-251415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 517 AM CDT FRI JUN 25 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN CROCKETT COUNTY IN WEST CENTRAL TEXAS * UNTIL 915 AM CDT * AT 515 AM CDT...RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAINFALL OF 3 TO 4 INCHES OVER EXTREME NORTHWESTERN CROCKETT COUNTY...OR ABOUT 8 MILES SOUTHEAST OF MCCAMEY. THIS STORM IS NEARLY STATIONARY. ANOTHER AREA OF VERY HEAVY RAINFALL WAS LOCATED JUST NORTH OF INTERSTATE 10...ABOUT 20 MILES WEST OF OZONA. * THE THUNDERSTORMS WITH HEAVY RAINFALL WILL REMAIN OVER MAINLY RURAL AREAS OF... WESTERN CROCKETT COUNTY NEAR HIGHWAY 305 AND HIGHWAY 385. TURN AROUND DONT DROWN DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. LAT...LON 3108 10241 3045 10172 3048 10146 3110 10154 $$
1 follow-up statement
000 WGUS74 KSJT 251209 FFSSJT TXC105-251415- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 708 AM CDT FRI JUN 25 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN CROCKETT COUNTY UNTIL 915 AM CDT... AT 704 AM...DOPPLER RADAR ESTIMATED THAT 6 INCHES OF RAIN HAS FALLEN OVER THE NORTHWEST TIP OF CROCKETT COUNTY OVER HIGHWY 305 SINCE 4 AM...WITH ADDITIONAL RAINFALL UP TO ONE INCH EXPECTED BY 915 AM. THIS WILL CONTINUE TO PRODUCE FLOODING OF LOW WATER CROSSINGS AND POOR DRAINAGE AREAS. EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS WITH LOW WATER CROSSINGS... NORMALLY DRY DRAWS AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS...ESPECIALLY ALONG STREAMS FEEDING INTO THE PECOS RIVER IN NORTHWEST CROCKETT COUNTY. DO NOT DRIVE ACROSS AREAS WHERE WATER OF UNKNOWN DEPTH COVERS THE ROAD. $$ 08
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 3:21 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 25, 3:21 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 321 AM CDT FRI JUN 25 2004 .SHORT TERM... CONVECTION IN THE PERMIAN BASIN AND CROCKETT COUNTY WEAKENING AT 3 AM. CONVECTION APPEAR TO BE CONNECTED WITH AN UPPER LEVEL LOW OR SHEAR AXIS ALONG THE PECOS RIVER...AS RADAR LOOP INDICATES WEAK CYCLONIC MOTION FROM AN AREA NEAR WINK INTO SOUTHERN CROCKETT COUNTY. FURTHER NORTH...A THUNDERSTORM OUTFLOW BOUNDARY SOUTH OF LUBBOCK WAS MOVING SOUTH AT AROUND 20 KNOTS. ACTUAL COLD FRONT WAS PROBABLY IN THE PANHANDLE NEAR WEAKING CONVECTION NEAR AND SOUTH OF AMARILLO. TRANSPECOS UPPER LOW WILL PROBABLY MOVE VERY SLOWLY SOUTHEAST TODAY. SOUTHWEST ZONES...IRION...CROCKETT...SUTTON AND SCHLEICHER COUNTIES PROBABLY MOST LIKELY TO BE AFFECTED BY THIS DISTURBANCE TODAY. PUT HIGHER POPS IN THIS AREA. ALL STORMS WILL BE SLOW MOVING AND WITH PRECIP H20 AT 100-120 PERCENT OF NORMAL...MAY SEE SOME POTENTIAL FOR LOCALIZED FLOODING. LIFTING INDEXES UNSTABLE AROUND -4 TO -6...WITH THE MOST UNSTABLE ALONG IN SOUTHERN ZONES ALONG INTERSTATE 10. WEAK COLD FRONT NOW IN PANHANDLE EXPECTED TO WASH OUT THIS AFTERNOON IN THE BIG COUNTRY...ALLOWING ADDITIONAL FOCUS FOR THUNDERSTORMS DEVELOPMENT THROUGH TONIGHT. GFS INDICATING POSSIBLE MCS ALONG FRONT IN WESTERN BIG COUNTRY THIS EVENING. MAY SEE AN ISOLATED SEVERE THUNDERSTORM IN THE AFTERNOON AND EVENING. AGAIN WITH SLOW MOVING STORMS...LOCALIZED HEAVY RAINFALL A THREAT. && .LONG TERM... ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE THIS WEEKEND. A WEAK FRONT ON MONDAY AGAIN TRIES TO WASH OUT OVER THE REGION...SIMILAR TO TODAY. OTHERWISE NOTHING AT SURFACE OR ALOFT TO CLEAR OUT MOIST TROPICAL AIRMASS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 88 66 85 66 / 30 30 30 30 SAN ANGELO 88 65 88 65 / 30 30 20 30 JUNCTION 88 68 86 67 / 30 40 30 40 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 08/04
Hazardous weather outlook, Jun 24, 1:32 PM CDT, 15 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 132 PM CDT THU JUN 24 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-251930- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 132 PM CDT THU JUN 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 15
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.